Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2006, 11:04 AM CST for Chicot County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 11:04 AM CST (17:04 UTC)
- Expired
- Mar 9, 2006, 12:00 PM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:48 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 10:30 AM CST, 34 minutes earlier.
Area forecast discussion, Mar 9, 10:30 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST THU MAR 9 2006
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP
THE SQUALL LINE FROM ARKANSAS THROUGH LOUISIANA. SOME SUPERCELLS WERE
BEGINNING TO DEVELOP AHEAD OF THE LINE AS WELL. IT WILL ENTER OUR
WESTERN CWA DURING THE NEXT HOUR. THE LINE SHOULD MOVE THROUGH THE
REST OF THE REGION BY EARLY THIS EVENING. SO MADE NO CHANGES TO THE
SEVERE POTENTIAL FOR THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 52 82 62 / 100 19 8 41
MERIDIAN 79 53 79 60 / 88 38 9 35
VICKSBURG 78 52 83 62 / 100 9 8 43
HATTIESBURG 80 57 80 65 / 90 37 17 23
NATCHEZ 79 52 80 66 / 100 8 12 35
GREENVILLE 76 50 76 57 / 100 8 8 51
GREENWOOD 76 50 76 62 / 100 13 7 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL NOON CST TODAY FOR
MSZ028-MSZ029-MSZ030-
MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-MSZ044-
MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-
MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
WIND ADVISORY FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-
MSZ039-MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-
MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-
MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
LA...LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
LAZ007-LAZ008- LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY UNTIL 7 AM CST THIS MORNING FOR
ARZ074-ARZ075.
WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
17Hazardous weather outlook, Mar 9, 7:04 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0704 AM CST THU MAR 09 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101304- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0704 AM CST THU MAR 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL FOR SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE AREA. A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80 MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE. AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG TRACK SIGNIFICANT TORNADOES. EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK. ...FLOODING... BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER ON ROADWAYS. ...NON PRECIPITATION... A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY. EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS. PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE SECURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 9, 5:08 AM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 508 AM CST THU MAR 9 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 508 AM CST THU MAR 9 2006 ...SEVERE WEATHER OUTBREAK LIKELY TODAY... AN INTENSE STORM SYSTEM WILL TRACK INTO THE AREA TODAY. GUSTY SOUTH WINDS WILL CONTINUE. IN ADDITION TO THUNDERSTORM WINDS...SUSTAINED WINDS NEAR 25 MPH WITH GUSTS FROM 35 TO 50 MPH ARE EXPECTED OVER THE ARKLAMISS. SOUTHERLY WINDS HAVE BROUGHT RICH GULF MOISTURE NORTHWARD...SETTING THE STAGE FOR SEVERE THUNDERSTORMS. A SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD WIND DAMAGE WITH GUSTS OF 60 TO 80 MPH WILL SWEEP ACROSS THE REGION TODAY. HURRICANE GUST STRAIGHT LINE WINDS CAN CAUSE BUSES...TRUCKS...MOBILE HOMES...AND OTHER HIGH PROFILE VEHICLES TO ROLL OR FLIP OVER AND CAN BE AS DANGEROUS AS TORNADOES. AT THIS TIME...THE LINE OF STORMS SHOULD MOVE INTO NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS AROUND 9 AM. THE LINE OF STORMS SHOULD REACH THE MISSISSIPPI RIVER AROUND NOON AND SHOULD MOVE THROUGH THE INTERSTATE 55 CORRIDOR BETWEEN 2 AND 4 PM. LOOK FOR THE LINE OF STORMS TO EXTEND FROM COLUMBUS TO MERIDIAN TO HATTIESBURG AROUND 6 PM. WIDESPREAD WIND DAMAGE IS LIKELY AND LARGE HAIL WILL OCCUR WITH MANY STORMS TODAY. TORNADOES ARE ALSO VERY POSSIBLE AND MAY OCCUR ANYWHERE IN THE AREA WITH STRONGER STORMS TODAY. THUNDERSTORMS THAT DEVELOP AHEAD OF THE MAIN LINE OF STORMS WILL HAVE AN INCREASED POTENTIAL FOR LONGER TRACK TORNADOES. STAY TUNED TO YOUR FAVORITE LOCAL TELEVISION AND RADIO STATIONS...THE INTERNET...AND NOAA WEATHER RADIO FOR THE LATEST INFORMATION ABOUT THIS POTENTIALLY DANGEROUS WEATHER SITUATION. HTTP://WWW.SRH.NOAA.GOV/JAN
Local storm report, Mar 9, 11:03 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
&&
AGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Mar 9, 11:28 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
| Mar 9, 11:34 AM CST | Tornado Warning | JAN | Washington | 41 min |
| Mar 9, 11:42 AM CST | Tornado Warning | JAN | Bolivar | 35 min |
| Mar 9, 11:56 AM CST | Tornado Warning | JAN | Sunflower | 49 min |
| Mar 9, 11:57 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 63 min |
| Mar 9, 12:01 PM CST | Severe Thunderstorm Warning | JAN | Humphreys | 59 min |
| Mar 9, 12:14 PM CST | Tornado Warning | JAN | Leflore | 46 min |
| Mar 9, 12:14 PM CST | Tornado Warning | JAN | Leflore | 46 min |
| Mar 9, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 49 min |
| Mar 9, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 65 min |
| Mar 9, 12:47 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 75 min |
| Mar 9, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 54 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 53 min |
| Mar 9, 1:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 68 min |
| Mar 9, 1:29 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 61 min |
| Mar 9, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 61 min |
| Mar 9, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Webster | 61 min |
| Mar 9, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 29 min |
| Mar 9, 2:10 PM CST | Severe Thunderstorm Warning | JAN | Leake | 65 min |
| Mar 9, 2:16 PM CST | Severe Thunderstorm Warning | JAN | Choctaw | 40 min |
| Mar 9, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Winston | 67 min |
| Mar 9, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 51 min |
| Mar 9, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 52 min |
| Mar 9, 2:51 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 54 min |
| Mar 9, 3:00 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 30 min |
| Mar 9, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 56 min |
| Mar 9, 3:17 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 58 min |
| Mar 9, 3:21 PM CST | Severe Thunderstorm Warning | JAN | Smith | 54 min |
| Mar 9, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 37 min |
| Mar 9, 3:31 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 66 min |
| Mar 9, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 40 min |
| Mar 9, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 68 min |
| Mar 9, 4:00 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Mar 9, 5:59 PM CST | Lake Wind Advisory | JAN | Bolivar, Clarke, Covington, Forrest, Humphreys, Issaquena and 7 more | 3 hr |
| Mar 9, 10:32 AM CST | Severe Thunderstorm Warning | JAN | Morehouse | 50 min |
| Mar 9, 11:21 AM CST | Severe Thunderstorm Warning | JAN | East Carroll, Richland, West Carroll | 54 min |
| Mar 9, 11:32 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 43 min |
| Mar 9, 11:39 AM CST | Severe Thunderstorm Warning | JAN | Catahoula | 51 min |
| Mar 9, 12:01 PM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Mar 9, 12:28 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 62 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.